MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS
Catalog Number A1108
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the mayfield triad skull clamp (a1108) does not hold position.The issue was detected during the intervention, but the procedure concluded regularly, and the surgery was performed with the same device, since they noticed the defect almost at the end of the surgery.There was no increased surgery time and no patient injury.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11 the mayfield triad skull clamp (a1108) was returned for evaluation: failure analysis - the inspection of the skull clamp shows it has rotational movement in its swivel lock assembly, and it cannot be closed properly.For the adjustment of the lock assembly, new components need to be added to replace worn internal parts, and the floating ratchet to adjust the lock, spring, round head screw and the worn washers need to be replaced.Additionally, the movement shown in the customer provided video appear to be due to the base unit moving, not the skull clamp.To resolve the issues, the skull clamp¿s internal parts were replaced to adjust the unit according to manufacturer specifications and to clean the skull clamp's swivel lock assembly.After completing the reassembly, including the adjustment, the skull clamp was subjected to a successful function test, and it meets manufacturer's specifications.Root cause - the complaint is confirmed via inspection of the unit.The probable root cause is routine use and wear.There was rotational movement in the swivel lock assembly, and it could not be closed properly; the unit also needed replacement of worn internal parts.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD TRIAD SKULL CLAMP
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21323208
Report Number3004608878-2025-00015
Device Sequence Number8484948
Product Code HBL
UDI-Device Identifier10381780253518
UDI-Public10381780253518
Combination Product (Y/N)N
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1108
Device Lot Number174
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown